Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 52, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 17, 2006, 6:38 PM MST for Gila County, Arizona. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2006, 6:38 PM MST (01:38 UTC)
- Expired
- Aug 17, 2006, 7:00 PM MST
- In force
- 22 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 120 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3032 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 180137 FFWFGZ AZC007-180300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 638 PM MST THU AUG 17 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA THIS INCLUDES THE COMMUNITY OF CEDAR CREEK. * UNTIL 800 PM MST * AT 635 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING IS LIKELY FROM THUNDERSTORMS OVER THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. FLOOD WATERS ARE LIKELY MOVING DOWN CEDAR CREEK...WEST CEDAR CREEK...AND EAST CEDAR CREEK FROM 10 MILES NORTHEAST OF SR 73 TO THE BLACK RIVER. CEDAR CREEK MAY FLOOD ACROSS SR 73 NEAR THE COMMUNITY OF CEDAR CREEK. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3381 11030 3379 11027 3395 11000 3400 11017 $$ DJO
1 follow-up statement
000
WGUS75 KFGZ 180236
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
733 PM MST THU AUG 17 2006
AZC007-180300-
GILA AZ-
733 PM MST THU AUG 17 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR EAST
CENTRAL GILA COUNTY...
AT 728 PM MST...THE PUBLIC REPORTED FLOODING IN THE CANYON DAY FLATS
AND BEAR CANYON. THIS IS LOCATED JUST WEST OF FORT APACHE ON ROUTE
73. THE FLASH FLOOD WARNING HAS BEEN EXTENDED EASTWARD FROM CEDAR
CREEK TO INCLUDE THESE AREAS.
ADDITIONAL RAIN CONTINUES TO FALL IN THE DRAINAGES THAT FLOW INTO
BEAR CANYON...AMOS WASH...AND THE CEDAR CREEK SYSTEM.
FLOOD WATERS ARE LIKELY MOVING DOWN CEDAR CREEK...WEST CEDAR
CREEK...AND EAST CEDAR CREEK FROM 10 MILES NORTHEAST OF SR 73 TO THE
WHITE RIVER. CEDAR CREEK MAY FLOOD ACROSS SR 73 NEAR THE COMMUNITY
OF CEDAR CREEK.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LAT...LON 3381 11030 3379 11027 3376 11013 3378 10999
3395 11000 3400 11017
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 2:30 PM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 17, 2:30 PM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST THU AUG 17 2006 .SYNOPSIS...EXPECT FEWER THUNDERSTORMS THROUGH FRIDAY AS DRIER AIR MOVES ACROSS ARIZONA FROM THE WEST. ON SATURDAY...MOISTURE IS EXPECTED TO MOVE SLOWLY BACK INTO THE AREA FROM THE EAST. THIS WILL LEAD TO AN INCREASE IN THUNDERSTORM COVERAGE THROUGH THE WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION...ISOLATED THUNDERSTORMS DEVELOPED TODAY OVER THE HIGHER TERRAIN EAST OF A PRESCOTT TO PAGE LINE. THESE STORMS WERE MOVING NORTHEAST ABOUT 10 MPH. CONVECTIVE ACTIVITY IS EXPECTED TO LAST INTO THE EVENING HOURS THEN DISSIPATE AFTER DARK. A SHORT WAVE TROUGH THAT MOVED THROUGH THE UPPER GREAT BASIN TODAY WILL CONTINUE MOVING EAST TONIGHT AND FRIDAY. THIS WILL ALLOW THE HIGH PRESSURE RIDGE TO BUILD BACK OVER TEXAS AND NEW MEXICO OVER THE WEEKEND. THE CIRCULATION AROUND THE HIGH WILL INCREASE MOISTURE OVER ARIZONA FURTHER WESTWARD. THIS WILL LEAD TO LOW TO MODERATE THUNDERSTORM ACTIVITY THROUGH THE WEEKEND AND INTO NEXT WEEK. && .AVIATION...FOR THE 00Z PACKAGE...ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE EAST OF A KPRC-KPGA LINE THROUGH 02Z. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE WHITE MOUNTAINS EARLY THIS EVENING. EXPECT THE STORMS TO DIMINISH AFTER 02Z. ISOLATED STORMS ARE EXPECTED TO DEVELOP AGAIN AFTER 18Z ON FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && MAS
Hazardous weather outlook, Aug 17, 10:00 AM MST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU AUG 17 2006 AZZ004>018-037>040-180700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST WED AUG 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DRIER AIR HAS MOVED OVER MUCH OF NORTHERN ARIZONA FROM THE WEST THIS MORNING. AS A RESULT...EXPECT ONLY ISOLATED THUNDERSTORMS FROM FLAGSTAFF WESTWARD. WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS NORTHERN GILA COUNTY AND WHITE MOUTAINS. THE MAIN THREAT TODAY WILL BE BRIEF HEAVY RAIN AND THE POSSIBILITY OF FLASH FLOODING IN AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE PAST SEVERAL DAYS. STORMS TODAY WILL GENERALLY MOVE FROM SOUTHWEST TO NORTHEAST OFF THE HIGHER TERRAIN AND INTO THE LOWER VALLEYS ACROSS NORTHERN ARIZONA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT INCREASE IN MOISTURE WILL BEGIN ON FRIDAY FROM THE EAST. CONDITIONS WILL RETURN TO NORMAL AS MORE MOISTURE MOVES BACK WEST LATE IN THE WEEKEND...OR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 17, 3:03 PM MST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
303 PM MST THU AUG 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM DOWNBURST WILLIAMS 35.26N 112.17W
06/24/2006 COCONINO AZ AWOS
WIND GUST TO 72 KNOTS
0505 PM DOWNBURST CHINO VALLEY 34.76N 112.46W
06/24/2006 YAVAPAI AZ TRAINED SPOTTER
WIND GUST OF 68 MPH
&&
MASThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:54 PM MST | Flash Flood Warning | FGZ | Gila | 66 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.